SCIRP Mobile Website
Paper Submission

Why Us? >>

  • - Open Access
  • - Peer-reviewed
  • - Rapid publication
  • - Lifetime hosting
  • - Free indexing service
  • - Free promotion service
  • - More citations
  • - Search engine friendly

Free SCIRP Newsletters>>

Add your e-mail address to receive free newsletters from SCIRP.


Contact Us >>

Article citations


Dobbie, J.M. (1968) A Survey of Search Theory. Operations Research, 16, 525-537.

has been cited by the following article:

  • TITLE: Non-Detection Probability of a Diffusing Target by a Stationary Searcher in a Large Region

    AUTHORS: Hongyun Wang, Hong Zhou

    KEYWORDS: Detection of a Random Target, Asymptotic Solutions, Decay of the Non-Detection Probability

    JOURNAL NAME: Applied Mathematics, Vol.7 No.3, February 29, 2016

    ABSTRACT: We revisit one of the classical search problems in which a diffusing target encounters a stationary searcher. Under the condition that the searcher’s detection region is much smaller than the search region in which the target roams diffusively, we carry out an asymptotic analysis to derive the decay rate of the non-detection probability. We consider two different geometries of the search region: a disk and a square, respectively. We construct a unified asymptotic expression valid for both of these two cases. The unified asymptotic expression shows that the decay rate of the non-detection probability, to the leading order, is proportional to the diffusion constant, is inversely proportional to the search region, and is inversely proportional to the logarithm of the ratio of the search region to the searcher’s detection region. Furthermore, the second term in the unified asymptotic expansion indicates that the decay rate of the non-detection probability for a square region is slightly smaller than that for a disk region of the same area. We also demonstrate that the asymptotic results are in good agreement with numerical solutions.